MAUDE Adverse Event Report: COVIDIEN 2 GAL CONTAINER, RED; CONTAINER, SHARPS

COVIDIEN 2 GAL CONTAINER, RED; CONTAINER, SHARPS
Model Number 31142222
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that when the sharps containers are autoclaved at level 3, the needles stick out of the container afterwards due to pressure.There was no injury reported.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.A lot will not be released without meeting all criteria.A physical sample was not received for evaluation.However, one photo was provided.The photo was visually analyzed and showed a needle penetrating the lid of a container (it is presumed to have been autoclaved).The containers are suitable for autoclave per the instructions for use and are designed to withstand up to 3.4 lbf of force by a needle in accordance with standards.The label indicates the maximum height the container may be safely filled to.In-process controls are in-place to ensure the label placement is accurate.Overfilling the container during autoclaving can lead to the condition reported.Based on the information available and the investigation findings, a corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
2 GAL CONTAINER, RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11066209
Report Number1424643-2020-00589
Device Sequence Number2560314
Product Code MMK
UDI-Device Identifier40884521023100
UDI-Public40884521023100
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31142222
Device Catalogue Number31142222
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/10/2021
Patient Sequence Number1